Alert archive / Indiana / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 4, NWS Northern Indiana

March 6, 20229 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Mar 6, 2022, 2:43 AM EST for 9 counties in Indiana. It was in force for 47 min. 31 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 6, 2022, 2:43 AM EST (07:43 UTC)
Expired
Mar 6, 2022, 3:30 AM EST
In force
47 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Allen County, IN, Grant County, IN, Huntington County, IN, Kosciusko County, IN, Miami County, IN, Noble County, IN, Wabash County, IN, Wells County, IN, Whitley County, IN

The radar

The Northern Indiana radar (KIWX), 56 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 6, 2:49 AM ESTTSTM WND GST 531 S Santa Fe, INMESONET STATION FW0298 SANTA FE.
Mar 6, 2:58 AM ESTNON-TSTM WND GST 282 Ese Somerset, INMESONET STATION CW9558 LA FONTAINE.
Mar 6, 2:58 AM ESTNON-TSTM WND GST 371 Sse James Lake, INMESONET STATION DW1684 LEESBURG.
Mar 6, 3:00 AM ESTTSTM WND DMG2 Sw Columbia City, INPOOL DESTROYED. TIME ESTIMATED FROM RADAR.
Mar 6, 3:00 AM ESTTSTM WND DMGColumbia City, INROOF OF BUILDING TORN OFF. TIME ESTIMATED FROM RADAR.
Mar 6, 3:00 AM ESTTSTM WND DMGNorth Manchester, INLEAN-TO STYLE AIRPLANE HANGAR AND ANCHORING POSTS DESTROYED. TIME ESTIMATED FROM RADAR.
Mar 6, 3:05 AM ESTTSTM WND DMG1 Ene Huntington, INSIDING AND INSULATION REMOVED FROM HOUSE. TIME ESTIMATED FROM RADAR.
Mar 6, 3:07 AM ESTNON-TSTM WND GST 373 N Marion, INMESONET STATION CW6402 REXFORD.
Mar 6, 3:10 AM ESTTSTM WND DMGFort Wayne, INCALL FROM FORT WAYNE DISPATCH REPORTING POWER FLASHES AND SEVERAL REPORTS OF TREE DAMAGE FROM AROUND THE COUNTY.
Mar 6, 3:13 AM ESTNON-TSTM WND GST 484 Ne Majenica, INMESONET STATION AS260 MARKLE.
Mar 6, 3:15 AM ESTTSTM WND DMG2 Wsw Wallen, INLARGE TREE SNAPPED.
Mar 6, 3:15 AM ESTTSTM WND GST 682 S Bowerstown, IN
Mar 6, 3:15 AM ESTTSTM WND GST 683 S Bowerstown, INAWOS STATION KHHG HUNTINGTON.
Mar 6, 3:15 AM ESTNON-TSTM WND GST 683 S Bowerstown, INAWOS STATION KHHG HUNTINGTON.
Mar 6, 3:16 AM ESTTSTM WND GST 672 Ene Nine Mile, INASOS STATION KFWA FORT WAYNE INTERNATIONAL AP.
Mar 6, 3:16 AM ESTTSTM WND GST 672 Ene Nine Mile, IN
Mar 6, 3:16 AM ESTNON-TSTM WND GST 672 Ene Nine Mile, INASOS STATION KFWA FORT WAYNE INTERNATIONAL AP.
Mar 6, 3:19 AM ESTTSTM WND DMG2 Ese Huntington, INPOWER POLE DOWN ON SR 5 JUST SOUTH OF US 224.
Mar 6, 3:19 AM ESTTSTM WND GST 60Poe, IN
Mar 6, 3:20 AM ESTTSTM WND DMG1 Ne New Haven, INDOOR WITH FRAMING FLEW INTO A CAR. DOOR WAS NOT FROM THE SAME PROPERTY AS THE CAR. TIME ESTIMATED FROM RADAR.
Mar 6, 3:20 AM ESTTSTM WND DMG4 S Fort Wayne, INLARGE TREE UPROOTED. TIME ESTIMATED FROM RADAR.
Mar 6, 3:20 AM ESTTSTM WND DMG5 Sw Nine Mile, INUPROOTED LARGE PINE TREE. TIME ESTIMATED FROM RADAR.
Mar 6, 3:20 AM ESTTSTM WND DMGFort Wayne, INTREE FELL ON HOUSE. TIME ESTIMATED FROM RADAR.
Mar 6, 3:20 AM ESTTSTM WND GST 452 Ene Travisville, INHALF INCH TO ONE INCH TREE LIMBS BROKEN.
Mar 6, 3:21 AM ESTTSTM WND DMG4 Nnw New Haven, INSECTION OF WOODEN FENCE BLOWN DOWN.
Mar 6, 3:21 AM ESTTSTM WND GST 594 Nnw New Haven, IN
Mar 6, 3:23 AM ESTHAIL 0.883 Nnw New Haven, IN
Mar 6, 3:29 AM ESTTSTM WND GST 594 E Wallen, INMESONET STATION IN003 2.9 S WALLEN (INDOT).
Mar 6, 3:29 AM ESTNON-TSTM WND GST 594 E Wallen, INMESONET STATION IN003 2.9 S WALLEN (INDOT).
Mar 6, 3:30 AM ESTTSTM WND DMG4 S Leo-Cedarville, INREPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN.
Mar 6, 3:35 AM ESTTSTM WND DMG3 Nw New Haven, INREPORT FROM MPING: TREES UPROOTED OR SNAPPED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 20 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 6, 1:03 AM ESTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2022-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2022-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1944 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

953 
WUUS53 KIWX 060743
SVRIWX
INC003-053-069-085-103-113-169-179-183-060830-
/O.NEW.KIWX.SV.W.0004.220306T0743Z-220306T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
243 AM EST Sun Mar 6 2022

The National Weather Service in Northern Indiana has issued a

* Severe Thunderstorm Warning for...
  Western Allen County in northeastern Indiana...
  Wabash County in north central Indiana...
  Southern Noble County in northeastern Indiana...
  Northern Grant County in central Indiana...
  Whitley County in northeastern Indiana...
  Huntington County in northeastern Indiana...
  Southeastern Kosciusko County in north central Indiana...
  Wells County in northeastern Indiana...
  Eastern Miami County in north central Indiana...

* Until 330 AM EST.

* At 243 AM EST, severe thunderstorms were located along a line
  extending from near Winona Lake to 6 miles northwest of Wabash to 6
  miles northeast of Kokomo, moving east at 65 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Fort Wayne, Marion, Huntington, New Haven, Warsaw, Peru, Wabash,
  Bluffton, Columbia City, North Manchester, Winona Lake, Ossian,
  Tri-lakes, Huntertown, Avilla, Churubusco, South Whitley, Sweetser,
  Andrews and North Webster.

This includes the following highways...
 Interstate 469 between mile markers 0 and 15, and between mile
markers 25 and 30.
 Interstate 69 in Indiana between mile markers 266 and 322.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4057 8587 4057 8612 4130 8581 4139 8519
      4127 8519 4127 8498 4092 8505 4092 8507
      4084 8507 4064 8511 4053 8586
TIME...MOT...LOC 0743Z 264DEG 55KT 4117 8584 4088 8588 4056 8605 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MCD
3 follow-up statements
926 
WWUS53 KIWX 060807
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
307 AM EST Sun Mar 6 2022

INC085-103-060817-
/O.CAN.KIWX.SV.W.0004.000000T0000Z-220306T0830Z/
Kosciusko IN-Miami IN-
307 AM EST Sun Mar 6 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KOSCIUSKO AND
EASTERN MIAMI COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 500 AM EST for
central, north central and northeastern Indiana.

LAT...LON 4060 8587 4093 8569 4134 8554 4139 8519
      4127 8519 4127 8498 4092 8505 4092 8507
      4064 8511 4053 8586
TIME...MOT...LOC 0807Z 265DEG 58KT 4122 8525 4090 8533 4059 8553 

$$

INC003-053-069-113-169-179-183-060830-
/O.CON.KIWX.SV.W.0004.000000T0000Z-220306T0830Z/
Allen IN-Wabash IN-Noble IN-Grant IN-Whitley IN-Huntington IN-
Wells IN-
307 AM EST Sun Mar 6 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EST
FOR WESTERN ALLEN...SOUTHEASTERN WABASH...SOUTHEASTERN NOBLE...
NORTHERN GRANT...WHITLEY...HUNTINGTON AND WELLS COUNTIES...

At 307 AM EST, severe thunderstorms were located along a line
extending from near Churubusco to near Markle to near Van Buren,
moving east at 65 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Fort Wayne, Marion, Huntington, New Haven, Bluffton, Columbia City,
Ossian, Tri-lakes, Huntertown, Avilla, Churubusco, South Whitley,
Sweetser, Andrews, Markle, La Fontaine, Van Buren, Aboite,
Leo-cedarville and Swan.

This includes the following highways...
 Interstate 469 between mile markers 0 and 15, and between mile
markers 25 and 30.
 Interstate 69 in Indiana between mile markers 266 and 322.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4060 8587 4093 8569 4134 8554 4139 8519
      4127 8519 4127 8498 4092 8505 4092 8507
      4064 8511 4053 8586
TIME...MOT...LOC 0807Z 265DEG 58KT 4122 8525 4090 8533 4059 8553 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

MCD
313 
WWUS53 KIWX 060813 CCA
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
313 AM EST Sun Mar 6 2022

INC085-103-060817-
/O.COR.KIWX.SV.W.0004.000000T0000Z-220306T0830Z/
Kosciusko IN-Miami IN-
313 AM EST Sun Mar 6 2022

...THE SEVERE THUNDERSTORM WARNING FOR KOSCIUSKO AND MIAMI COUNTIES
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 500 AM EST for
central, north central and northeastern Indiana.

LAT...LON 4060 8587 4093 8569 4134 8554 4139 8519
      4127 8519 4127 8498 4092 8505 4092 8507
      4064 8511 4053 8586
TIME...MOT...LOC 0807Z 265DEG 58KT 4122 8525 4090 8533 4059 8553 

$$

INC003-053-069-113-169-179-183-060830-
/O.COR.KIWX.SV.W.0004.000000T0000Z-220306T0830Z/
Allen IN-Wabash IN-Noble IN-Grant IN-Whitley IN-Huntington IN-
Wells IN-
313 AM EST Sun Mar 6 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EST
FOR WESTERN ALLEN...SOUTHEASTERN WABASH...SOUTHEASTERN NOBLE...
NORTHERN GRANT...WHITLEY...HUNTINGTON AND WELLS COUNTIES...

At 312 AM EST, severe thunderstorms were located along a line
extending from Huntertown to near Markle to Van Buren, moving east at
65 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Fort Wayne, Marion, Huntington, New Haven, Bluffton, Columbia City,
Ossian, Tri-lakes, Huntertown, Avilla, Churubusco, South Whitley,
Sweetser, Andrews, Markle, La Fontaine, Van Buren, Aboite,
Leo-cedarville and Swan.

This includes the following highways...
 Interstate 469 between mile markers 0 and 15, and between mile
markers 25 and 30.
 Interstate 69 in Indiana between mile markers 266 and 322.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4060 8587 4093 8569 4134 8554 4139 8519
      4127 8519 4127 8498 4092 8505 4092 8507
      4064 8511 4053 8586
TIME...MOT...LOC 0807Z 265DEG 58KT 4122 8525 4090 8533 4059 8553 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

MCD
242 
WWUS53 KIWX 060828
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
328 AM EST Sun Mar 6 2022

INC003-053-069-113-169-179-183-060836-
/O.EXP.KIWX.SV.W.0004.000000T0000Z-220306T0830Z/
Allen IN-Wabash IN-Noble IN-Grant IN-Whitley IN-Huntington IN-
Wells IN-
328 AM EST Sun Mar 6 2022

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ALLEN...SOUTHEASTERN
WABASH...SOUTHEASTERN NOBLE...NORTHERN GRANT...WHITLEY...HUNTINGTON
AND WELLS COUNTIES WILL EXPIRE AT 330 AM EST...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty
winds up to around 45 mph are still possible.

A Severe Thunderstorm Watch remains in effect until 500 AM EST for 
central, north central and northeastern Indiana. There are other 
warnings still in effect. Visit our website for more information


LAT...LON 4060 8587 4093 8569 4134 8554 4139 8519
      4127 8519 4127 8498 4092 8505 4092 8507
      4064 8511 4053 8586
TIME...MOT...LOC 0826Z 270DEG 58KT 4124 8488 4092 8496 4061 8516 

$$

MCD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 1:06 AM EST, 1 hour 37 minutes earlier.

Area forecast discussion, Mar 6, 1:06 AM EST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
106 AM EST Sun Mar 6 2022

.SYNOPSIS...
Issued at 1252 AM EST Sun Mar 6 2022

Expect rain showers with a chance for thunderstorms through Sunday
morning. Southwest winds will shift northwest through Sunday
afternoon, gusting up to 45 mph at times. A few stronger storms
are possible tonight, with the main threat being gusts of 50 mph
or greater. Otherwise, dry conditions are expected Sunday with
highs ranging from the mid to upper 40s near Lake Michigan to the
mid 60s near Lima Ohio. A rain and snow mix is expected Sunday
night into Monday.

&&

.UPDATE...
Issued at 940 PM EST Sat Mar 5 2022

Overall no significant changes to the going forecast. Prefrontal
trough currently entering our NW zones with a narrow band of
showers and isolated storms. No severe threat with this but
several upstream obs showing wind gusts around 40 kts and this
will be possible in our NW zones during the next few hours.
Primary front still well upstream and the catalyst for numerous
severe weather (including tornado) reports. Severe threat will
continue to diminish with time and eastward extent. Most latest
hi-res guidance indicates better instability and kinematics
getting pinched off to our south while better forcing and midlevel
lapse rates lift north of our area. Wouldn't rule out a stray 50kt
wind gust given at least some marginal instability remaining
overnight and obviously very strong flow just off the surface but
threat is low and isolated. 40 kt gusts will be much more
common...particularly behind the front into early Sunday morning.
Think wind advisory covers the potential threat best and will
hold with current headline and timing.

&&

.SHORT TERM...(This Evening through Sunday)
Issued at 159 PM EST Sat Mar 5 2022

The low level warm air advection wing pushes north into MI this
afternoon and the low pressure system passes by to our northwest
this evening and tonight. This allows the cold front to push through
Sunday morning. This evolution will allow a good push of warm air
into the area allowing many locations to reach around 70 degrees
especially south of US-30. Rain, then, will be able to push into the
area after 00z tonight. It has quite a bit of dry air to overcome
and may wait until after 3z in many western locations. Still looks
like the best chance for precipitation will come from the pre-
frontal trough as that's where the best moisture and forcing
resides. PWATs, columnar moisture, and large scale lift are all
conducive to precipitation, but 850 mb Tds are less than 10C and the
progressive nature of the shortwave for this setup will limit totals
to 0.1 to 0.2 in all locations.

The greater impact will likely come from the gusty winds. While
winds will be able to reach or possible top 30 mph this evening with
decent mixing, think the better wind gusts will come from the cold
front Sunday morning. I suppose there could be some gusty winds with
the remnant showers/storms moving through late tonight/early Sunday
so will leave the start time of the advisory the way it is. Decent
mixing along the front with a 60+ kts low level jet will likely
allow for a short period of around-wind-advisory threshold wind
gusts before the temp/precip gradients dissipate into the afternoon.
Will continue the longer time period for NW OH/Hillsdale county
where the later arrival of the front plus better mixing looks to
also provide an opportunity for advisory threshold gusts.

Temperatures look to stagnate in the 60s to upper 50s or slowly fall
ahead of the front early Sunday morning and will stagnate or slowly
fall from west to east behind the front Sunday.

&&

.LONG TERM...(Sunday Night through Saturday)
Issued at 159 PM EST Sat Mar 5 2022

After the lull during the day Sunday, another wave will provide more
precipitation to the area Sunday night. Thinking the ground will be
primed for better seepage with the warmer temperatures today and the
light precipitation tonight so that the precipitation received
Sunday night will have more of a limited response on the rivers,
sending a few into minor flood. This is as 1 to 1.5 inch rain falls
south of US-24 with tapered amounts farther northwest. This will
have better columnar moisture, 850 mb Tds near 10C, and large scale
ascent to help create those higher totals when compared to tonight's
expected totals.

Cold air will attempt to seep into northwestern areas as this second
wave passes through allowing for a return to some wintry
precipitation before the deformation band moves out of the area
Monday evening. Rain and snow are expected to be the primary
precipitation types, but could also see some sleet and drizzle at
times as well. This will cut into the resulting snow totals, which
look to stay below an inch.

Mid level height rises, mid level ridging, and surface high pressure
come in Tuesday putting us into a quieter pattern for mid week
next week with precipitation sliding out south and east of the
area. The next chance for precipitation comes in late week as a
trough digs into Plains and the baroclinic zone enters Great Lakes
region. Temperatures around this time frame remain around normal
before the late week disturbance.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1252 AM EST Sun Mar 6 2022

VFR to MVFR conditions are expected at the TAF sites, with the
main focus being gusty winds and chances for thunderstorms
overnight into Sunday. Brief drops to IFR are possible in any
heavier showers or thunderstorms. Convection has begun with two
pre- frontal troughs ahead of the main cold front. One is just
east and south of the KFWA terminal, the other is over the Chicago
area. Outside of maybe a shower at KFWA-expect the first line to
continue eastward with no impact to the terminals. Shower activity
may fill in the gap between the two lines, but otherwise expect a
lull in activity before the second moves through the area with
southwest winds gusting to around 30 to 35 knots at times. The
second line will move through between 7-11z, with gusts up to 45
knots or greater possible in any heavier showers or T-storms.
Gusts upstream have been much greater (some severe strength-65
knots or more), but we're losing instability now so confidence
wasn't high enough to include in the TAF yet. Once the front goes
through, we'll see blustery west- northwest winds and MVFR
ceilings before things clear out this afternoon/early evening.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory until 11 AM EST /10 AM CST/ this morning for
     INZ003>009-012>018-020-022>027-032>034.

MI...Wind Advisory until 3 PM EST this afternoon for MIZ081.

     Wind Advisory until 11 AM EST this morning for MIZ077>080.

OH...Wind Advisory until 3 PM EST this afternoon for OHZ001-002-004-
     005-015-016-024-025.

LM...Gale Warning until 1 PM EST this afternoon for LMZ043-046.

&&

UPDATE...AGD
SYNOPSIS...MCD
SHORT TERM...Roller
LONG TERM...Roller
AVIATION...MCD

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 5, 3:07 PM EST, 11 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
307 PM EST Sat Mar 5 2022

INZ003>009-012>018-020-022>027-032>034-MIZ077>080-061130-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-
307 PM EST Sat Mar 5 2022 /207 PM CST Sat Mar 5 2022/

...WIND ADVISORY IN EFFECT FROM 10 PM EST /9 PM CST/ THIS EVENING TO
11 AM EST /10 AM CST/ SUNDAY...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

An isolated thunderstorm is possible late tonight. Isolated wind
gusts to 50 mph are possible with any stronger shower or storm.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Some locally heavy rainfall is possible late Sunday night into
Monday, mainly along and south of US Route 24 corridor that could
lead to some minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MIZ081-OHZ001-002-004-005-015-016-024-025-061130-
Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-
Allen OH-
307 PM EST Sat Mar 5 2022

...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM EST SUNDAY...

This Hazardous Weather Outlook is for southwest Michigan and
northwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Some locally heavy rainfall is possible late Sunday night into
Monday, mainly along and south of US Route 24 corridor that could
lead to some minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-061130-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
307 PM EST Sat Mar 5 2022

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST
SUNDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

An isolated thunderstorm is possible tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

A gale warning will remain in effect until midday Sunday. Hazardous
conditions for small craft will persist through Sunday afternoon.

In the hours before

Special weather statement, Mar 6, 1:16 AM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Northern Indiana
116 AM EST Sun Mar 6 2022

INZ018-026-027-032>034-OHZ005-015-016-024-025-060700-
Jay IN-Blackford IN-Adams IN-Wells IN-Allen IN-Grant IN-Henry OH-
Allen OH-Putnam OH-Van Wert OH-Paulding OH-
116 AM EST Sun Mar 6 2022

...Strong thunderstorms will impact portions of southeastern Allen,
southeastern Grant, Blackford, southeastern Wells, Adams, Jay,
Putnam, southern Paulding, southeastern Henry, Van Wert and western
Allen Counties through 200 AM EST...

At 116 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Convoy to near Dunkirk. Movement was east
at 65 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Convoy around 120 AM EST.

Other locations in the path of these storms include Kalida,
Continental, Ottawa, Glandorf, Leipsic, Spencerville and Deshler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4067 8422 4068 8422 4068 8446 4073 8446
      4073 8480 4043 8480 4037 8522 4038 8522
      4038 8552 4102 8498 4124 8388 4106 8388
TIME...MOT...LOC 0616Z 253DEG 56KT 4098 8475 4042 8517

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MARSILI
Special weather statement, Mar 6, 1:37 AM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Northern Indiana
137 AM EST Sun Mar 6 2022

INZ003>005-012-014-060700-
La Porte IN-St. Joseph IN-Marshall IN-Elkhart IN-Starke IN-
137 AM EST Sun Mar 6 2022

...Strong thunderstorms will impact portions of southwestern Elkhart,
St. Joseph, eastern Starke, northern Marshall and La Porte Counties
through 200 AM EST/100 AM CST/...

At 137 AM EST/1237 AM CST/, Doppler radar was tracking scattered
showers and isolated thunderstorms from near Town Of Pines to Knox.
Movement was northeast at 65 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Long Beach and Pottawattamie Park around 140 AM EST.
  Plymouth, Walkerton and Koontz Lake around 145 AM EST.
  North Liberty around 150 AM EST.
  Lakeville around 155 AM EST.

Other locations in the path of these storms include Mishawaka,
Gulivoire Park, Osceola and Roseland.

This includes the following highways...
 Interstate 80 in Indiana between mile markers 39 and 64, near mile
marker 67, and between mile markers 69 and 85.
 Interstate 94 in Indiana between mile markers 33 and 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4173 8691 4175 8693 4176 8691 4174 8610
      4148 8595 4121 8665 4163 8693 4171 8693
TIME...MOT...LOC 0637Z 227DEG 73KT 4174 8696 4131 8663

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MARSILI

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 12:06 AM ESTSpecial Marine WarningIWX114 min
Mar 6, 1:16 AM ESTSpecial Weather StatementIWXAdams, Blackford, Jay, Wells44 min
Mar 6, 1:31 AM ESTSevere Thunderstorm WarningIWXCass, White44 min
Mar 6, 1:37 AM ESTSpecial Weather StatementIWXLaPorte, Saint Joseph, Starke23 min
Mar 6, 2:14 AM ESTSevere Thunderstorm WarningIWXCass, Fulton, Miami, Pulaski25 min
Mar 6, 2:53 AM ESTSevere Thunderstorm WarningIWXBlackford, Grant, Jay, Wells37 min
Mar 6, 3:21 AM ESTSevere Thunderstorm Warning Considerable damage threatIWXAdams, Allen, DeKalb, Jay, Wells39 min
Mar 6, 1:02 PM ESTSmall Craft AdvisoryIWX3 hr
Mar 6, 4:01 PM ESTSmall Craft AdvisoryIWX35 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.